Alert archive / South Dakota / Wind Chill Advisories in 2021
Wind Chill Advisory 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill advisory at Feb 9, 2021, 2:41 PM CST for 18 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Feb 10, 2021, 12:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2021, 2:41 PM CST (20:41 UTC)
- In effect from
- Feb 10, 2021, 12:00 AM CST
- Expired
- Feb 10, 2021, 11:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 16 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
208 WWUS43 KABR 092041 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 241 PM CST Tue Feb 9 2021 MNZ039-046-SDZ003>011-015>023-100800- /O.NEW.KABR.WC.Y.0003.210210T0600Z-210210T1700Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 241 PM CST Tue Feb 9 2021 /141 PM MST Tue Feb 9 2021/ ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 11 AM CST /10 AM MST/ WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of north central and northeast South Dakota and west central Minnesota. * WHEN...From midnight CST /11 PM MST/ tonight to 11 AM CST /10 AM MST/ Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Parkin
3 follow-up statements
295 WWUS43 KABR 100336 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 936 PM CST Tue Feb 9 2021 MNZ039-046-SDZ003>011-015>023-101145- /O.CON.KABR.WC.Y.0003.210210T0600Z-210210T1700Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 936 PM CST Tue Feb 9 2021 /836 PM MST Tue Feb 9 2021/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM MST/ WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of north central and northeast South Dakota and west central Minnesota. * WHEN...Until 11 AM CST /10 AM MST/ Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Mohr
195 WWUS43 KABR 100947 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 347 AM CST Wed Feb 10 2021 MNZ039-046-SDZ003>011-015>023-101700- /O.CON.KABR.WC.Y.0003.000000T0000Z-210210T1700Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 347 AM CST Wed Feb 10 2021 /247 AM MST Wed Feb 10 2021/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM MST/ THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of north central and northeast South Dakota and west central Minnesota. * WHEN...Until 11 AM CST /10 AM MST/ this morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ SD
316 WWUS43 KABR 101656 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 1056 AM CST Wed Feb 10 2021 MNZ039-046-SDZ003>011-015>023-101800- /O.EXP.KABR.WC.Y.0003.000000T0000Z-210210T1700Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 1056 AM CST Wed Feb 10 2021 /956 AM MST Wed Feb 10 2021/ ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST /10 AM MST/ THIS MORNING... Temperatures are rising across the area this morning. Expect another advisory will be needed overnight for portions of the region as the very cold airmass remains in place. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 11:23 AM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Feb 9, 11:23 AM CST, 3 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1123 AM CST Tue Feb 9 2021 .UPDATE... Issued at 1122 AM CST Tue Feb 9 2021 See updated aviation discussion below. UPDATE Issued at 1016 AM CST Tue Feb 9 2021 With temperatures now beginning to rise, wind chills have risen above criteria, so went ahead and cancelled the Wind Chill Advisory a bit early. No other changes made to the forecast this morning. && .SHORT TERM...(Today through Wednesday Afternoon) Issued at 313 AM CST Tue Feb 9 2021 Weak shortwaves embedded within a strong upper level jet will bring periods of light snow to the CWA. One shortwave is currently pushing across the CWA with light snow noted in eastern and central SD. Various obs generally indicate a light dusting to perhaps a few tenths of an inch of snow. The snow should gradually diminish around sunrise, with dry, but cold, conditions today. Another weak shortwave should progress southeast across western SD later tonight into Wednesday morning. As of now, light snow will be possible, mainly over central and south central SD, with perhaps scattered flurries elsewhere. High temperatures today and Wednesday will only reach the single digits to around 10 above. These readings are 20, to nearly 30, degrees below normal for this time of year. Low temperatures tonight should drop into the single digits below to the teens below zero. With light northerly winds, wind chill values could dip below advisory levels, mainly for areas along and north of Highway 12. Another Wind Chill Advisory may be needed tonight into the morning hours on Wednesday. .LONG TERM...(Wednesday Evening through Monday) Issued at 313 AM CST Tue Feb 9 2021 The recent mid-level pattern featuring an eastern Pacific ridge, and downstream trof over the central/eastern CONUS, looks to remain mostly in place through the upcoming weekend. Overall pcpn chances are low except perhaps during a couple periods. A wave(s) does move through on Thursday with sufficient UVM/moisture, such that feel NBM pops are probably a bit low, so followed along with adjacent offices in ratcheting them up some. GEFS 12hr probability of >0.01" progs certainly supports upping POPs from current dry forecast over the northeast CWA. The next best chance for light pcpn will probably be Monday given deterministic/ensemble model output. Over the weekend and into early next week, the overall flow pattern aloft starts to take on more of a split flow, yet progressive, look as Canadian vortex over central Canada shifts to the east/southeast. This pattern change will allow for a moderation in temperatures come next week. Temperatures may well remain below normal, just not as cold as in recent days. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1122 AM CST Tue Feb 9 2021 Terminals KABR,KATY,KPIR,KMBG VFR conditions will prevail across the area through the TAF period. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Parkin SHORT TERM...SD LONG TERM...TDK AVIATION...Parkin
Hazardous weather outlook, Feb 9, 3:12 AM CST, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 312 AM CST Tue Feb 9 2021 MNZ039-046-SDZ003>011-015>023-100915- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel- 312 AM CST Tue Feb 9 2021 /212 AM MST Tue Feb 9 2021/ This Hazardous Weather Outlook is for west central Minnesota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. Wind chills as low as 30 below zero possible this morning. Wind chills will improve around midday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Bitterly cold to dangerously cold wind chills as cold as 25 below to near 40 below zero are expected each morning through the work week, and upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ033>037-045-048-051-100915- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 312 AM CST Tue Feb 9 2021 /212 AM MST Tue Feb 9 2021/ This Hazardous Weather Outlook is for central South Dakota. .DAY ONE...Today and tonight. Light snow can be expected early this morning. A half inch of snow will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Bitterly cold to dangerously cold wind chills as cold as 20 below to near 30 below zero are expected each morning through the work week, and upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SD
Nearby
Wind Chill Advisories in South Dakota, 2021Wind Chill Advisories in Minnesota, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.